Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 108, NWS Shreveport, LA

May 3, 20218 counties in Texas; Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2021, 11:44 PM CDT for 8 counties in Texas; Little River County, Arkansas. It was in force for 61 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2021, 11:44 PM CDT (04:44 UTC)
Expired
May 4, 2021, 12:45 AM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Little River County, AR, Bowie County, TX, Camp County, TX, Cass County, TX, Marion County, TX, Morris County, TX, Red River County, TX, Titus County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 11:49 PM CDTTSTM WND DMG4 Sw Rocky Mound, TXWINDS ESTIMATED TO NEAR 60 MPH IN THE LEESBURG COMMUNITY. SEVERAL LARGE LIMBS WERE DOWNED.
May 3, 11:50 PM CDTTSTM WND DMG8 S Annona, TXMULTIPLE TREES AND POWER LINES DOWN ON FM 412 AND COUNTY ROAD 4222.
May 3, 11:59 PM CDTTSTM WND DMG1 N Mount Pleasant, TXSEVERAL TREES DOWN.
May 4, 12:06 AM CDTTSTM WND DMG1 Ssw De Kalb, TXTREES DOWN ON FM 992 JUST SOUTHWEST OF DE KALB.
May 4, 12:10 AM CDTTSTM WND DMGDe Kalb, TXDEKALB FIRE DEPT. PEA TO DIME SIZED HAIL. TWO TREES DOWN. ONE AT S. RUNNELS & FANNIN ST. AND OTHER AT S RUNNELS & PETERS ST (FM 992S). ALSO FOUND WHAT APPEARS TO BE PART OF A ROOF OFF IN THE ROADWAY AT 82 & NAPP ST. THE BLDG IT CAME OFF OF IS LOCATED ON THE SO
May 4, 12:10 AM CDTTSTM WND GST 60De Kalb, TX
May 4, 12:15 AM CDTTSTM WND DMG2 Nnw De Kalb, TXTHREE LARGE TREES WERE UPROOTED ALONG THE COUNTY ROAD 3213, SNAPPING THE POWER LINES ON PRIVATE PROPERTY. LOTS OF LIMBS AND BRANCHES WERE ALSO SNAPPED OFF OF TREES IN THE VICINITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 9:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2938 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

316 
WUUS54 KSHV 040444
SVRSHV
ARC081-TXC037-063-067-315-343-387-449-459-040545-
/O.NEW.KSHV.SV.W.0108.210504T0444Z-210504T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1144 PM CDT Mon May 3 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southwestern Little River County in southwestern Arkansas...
  Northern Marion County in northeastern Texas...
  Cass County in northeastern Texas...
  Bowie County in northeastern Texas...
  Northern Upshur County in northeastern Texas...
  Morris County in northeastern Texas...
  Titus County in northeastern Texas...
  Camp County in northeastern Texas...
  Southeastern Red River County in northeastern Texas...

* Until 1245 AM CDT.

* At 1143 PM CDT, severe thunderstorms were located along a line
  extending from near Clarksville to near Mount Pleasant to 6 miles
  southeast of Leesburg, moving east at 55 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated. At 1140 PM, trees were downed across 
           Franklin County. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Texarkana, Mount Pleasant, Atlanta, Wake Village, Ashdown, New
  Boston, Pittsburg, Clarksville, Leesburg, Boxelder, Nash, Hooks,
  Daingerfield, Jefferson, Linden, Hughes Springs, De Kalb, Lone
  Star, Queen City and Naples.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3364 9507 3366 9458 3364 9458 3366 9455
      3363 9457 3364 9452 3363 9454 3362 9453
      3363 9449 3366 9449 3367 9407 3341 9407
      3278 9413 3280 9512
TIME...MOT...LOC 0443Z 252DEG 47KT 3357 9497 3320 9497 3290 9502 

HAIL...<.75IN
WIND...70MPH
 
$$

15
2 follow-up statements
866 
WWUS54 KSHV 040520
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1220 AM CDT Tue May 4 2021

TXC063-315-387-449-459-040528-
/O.CAN.KSHV.SV.W.0108.000000T0000Z-210504T0545Z/
Marion TX-Upshur TX-Titus TX-Camp TX-Red River TX-
1220 AM CDT Tue May 4 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION...NORTHERN
UPSHUR...TITUS...CAMP AND SOUTHEASTERN RED RIVER COUNTIES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned area.  
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.

LAT...LON 3332 9476 3333 9475 3365 9473 3366 9458
      3365 9459 3364 9458 3366 9455 3363 9457
      3364 9452 3363 9454 3362 9453 3363 9449
      3366 9449 3367 9407 3341 9407 3301 9411
      3302 9479
TIME...MOT...LOC 0518Z 253DEG 54KT 3361 9452 3344 9447 3330 9452 3307
9471

$$

ARC081-TXC037-067-343-040545-
/O.CON.KSHV.SV.W.0108.000000T0000Z-210504T0545Z/
Little River AR-Cass TX-Bowie TX-Morris TX-
1220 AM CDT Tue May 4 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHWESTERN LITTLE RIVER...CENTRAL CASS...BOWIE AND CENTRAL
MORRIS COUNTIES...

At 1218 AM CDT, severe thunderstorms were located along a line
extending from 9 miles northeast of De Kalb to near New Boston to 10
miles west of Maud to near Daingerfield, moving east northeast at 60 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated. Trees have been downed across Franklin and Titus 
         Counties with these storms. In addition, a 60 mph wind gust was 
         estimated in De Kalb at 1210 AM. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Texarkana, Atlanta, Wake Village, Ashdown, New Boston, Nash, Hooks,
Daingerfield, Linden, De Kalb, Queen City, Naples, Redwater, Maud,
Omaha, Red Lick, Bivins, Us 259 And I 30 Intersection, Rocky Branch
and Dalby Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3332 9476 3333 9475 3365 9473 3366 9458
      3365 9459 3364 9458 3366 9455 3363 9457
      3364 9452 3363 9454 3362 9453 3363 9449
      3366 9449 3367 9407 3341 9407 3301 9411
      3302 9479
TIME...MOT...LOC 0518Z 253DEG 54KT 3361 9452 3344 9447 3330 9452 3307
9471

HAIL...<.75IN
WIND...70MPH
 
$$

15
834 
WWUS54 KSHV 040541
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1241 AM CDT Tue May 4 2021

ARC081-TXC037-067-343-040550-
/O.EXP.KSHV.SV.W.0108.000000T0000Z-210504T0545Z/
Little River AR-Cass TX-Bowie TX-Morris TX-
1241 AM CDT Tue May 4 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LITTLE RIVER...
CENTRAL CASS...BOWIE AND CENTRAL MORRIS COUNTIES WILL EXPIRE AT 1245
AM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.

LAT...LON 3332 9476 3333 9475 3365 9473 3366 9458
      3365 9459 3364 9458 3366 9455 3363 9457
      3364 9452 3363 9454 3362 9453 3363 9449
      3366 9449 3367 9407 3341 9407 3301 9411
      3302 9479
TIME...MOT...LOC 0540Z 265DEG 54KT 3370 9416 3353 9411 3345 9412 3331
9422

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:27 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 3, 9:27 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
927 PM CDT Mon May 3 2021

.UPDATE...

Slightly adjusted overnight lows, and adjusted the diurnal trend
to account for the latest observations and high-res guidance.

/44/

&&

.PREV DISCUSSION... /issued 701 PM CDT Mon May 3 2021/

AVIATION...

While the entire region is under VFR conditions, things will begin
to quickly deteriorate with coming weather. Expect MVFR ceilings
to begin creeping east, with VFR ceilings area-wide by 04/06z.
Behind that, shower and thunderstorm activity will begin expanding
as well. VCTS will begin at KTYR by 04/03z, and reach KMLU by
04/09z. Ceilings may drop into IFR category as the thickest clouds
move overhead. Visibility will also likely drop with the heaviest
rain activity. Expect gradual clearing behind these thunderstorms,
with VFR conditions likely into the next TAF package.

/44/

PREV DISCUSSION... /issued 207 PM CDT Mon May 3 2021/

SHORT TERM.../Tonight through Tuesday Night/

Convection to develop along a dryline across central Texas this
evening and progress east into northeast Texas and southeast
Oklahoma by midnight. Falling heights due to an approaching
upper-trough aloft will generate steep mid-level lapse rates
conducive for strong supercells. Additionally, instability
generated from an environment rich in low-level moisture could
support long-track supercells. All severe hazards will be possible
including large hail, damaging winds, and isolated tornadoes.
Additionally, locally heavy rainfall can be expected. The severe
weather threat is forecast to diminish toward daybreak.

Overnight convection to modify the atmosphere significantly,
especially north of interstate 20 allowing for any lingering
convection to remain mostly sub-severe from daybreak through mid-
morning. However, frontal boundary across the region to serve as
the trigger for convection late in the morning into the afternoon
hours. Some storms could produce hail, damaging winds, and
isolated tornadoes mainly across north-central and northeast
Louisiana. Location of initial convection will be based on the
placement of the frontal boundary as it moves east across north
Louisiana with severe threat ending during the early evening
hours as convection further strengthens and translates east
across the Mississippi River.

Otherwise, conditions to improve with skies clearing Tuesday night
with overnight lows in the lower to middle 50s.

05

LONG TERM.../Wednesday through Monday/

Quieter weather for Wed through the end of the work week. A weak
disturbance will move into the Plains Wed Night into Thu bringing
with it a reinforcing shot of cooler, drier weather on Thu into Thu
Night but there will not be enough moisture for any precipitation to
speak of. Instead, much cooler and below normal temperatures will be
felt, especially at night from Wed and Thu Nights.

Looking upstream for the weekend, upper ridging across the
Intermountain West and across the Great Plains will quickly flatten
out for Sat into Sunday as near zonal flow becomes southwesterly
aloft by Monday into response to our next storm system digging its
way across the Pacific Northwest. Kept slight chance pops in the
forecast for Sat/Sat Night, only upping pops to low end chance
variety for Sunday through Monday as some temporal issues are
plaguing the models concerning features to warrant anything higher
than chance pops this far out in the forecast. What is certain is a
quick warming trend this weekend into early next week with higher
dewpoints and higher humidities, what is more typical for the second
week of May.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  82  55  78 /  40  60   0   0
MLU  73  83  56  76 /  30  80  20   0
DEQ  68  75  49  74 /  70  20   0   0
TXK  72  78  52  75 /  50  30   0   0
ELD  71  82  52  75 /  40  60  10   0
TYR  70  77  53  76 /  40  20   0   0
GGG  72  78  52  76 /  40  30   0   0
LFK  74  81  55  79 /  30  60  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/13/44
Hazardous weather outlook, May 3, 12:06 PM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1206 PM CDT Mon May 3 2021

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136-
137-041200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-
1206 PM CDT Mon May 3 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Strong southerly winds of 15-20 mph with gusts of 25-30 mph will
be felt through early this evening. Therefore, a Lake Wind
Advisory is in effect. A potential volatile atmosphere will exist
later this evening across North Texas and Eastern Oklahoma where
severe thunderstorms are expected to erupt. These storms will
move into Northeast Texas and Southeast Oklahoma this evening with
the potential for very large hail, damaging thunderstorm wind
gusts and isolated tornadoes. Locally heavy rainfall will also
accompany these storms. The threat should diminish near the
predawn hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will be ending Tuesday morning behind a
strong cold front. Pleasant weather is expected through the end of
the work week, with thunderstorm chances returning for this
weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed for tonight.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
041200-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-
1206 PM CDT Mon May 3 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Strong southerly winds of 15-20 mph with gusts of 25-30 mph will
be felt through early this evening. Therefore, a Lake Wind
Advisory is in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Strong to severe thunderstorms will be possible along and ahead
of a cold front Tuesday morning through the late afternoon hours.
Primary threats will be damaging winds, large hail, and locally
heavy rainfall. An isolated tornado cannot be ruled out. Pleasant
weather is expected through the end of the work week, with
thunderstorm chances returning for this weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed for Tuesday. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

13

In the hours before

Special weather statement, May 3, 9:27 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
927 PM CDT Mon May 3 2021

OKZ077-040315-
McCurtain OK-
927 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN COUNTY UNTIL 1015 PM
CDT...

At 927 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rattan to 10 miles east of Cloudy to 7
miles east of Raymond Gary State Park. Movement was northeast at 60
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Broken Bow, Wright City, Valliant, Millerton, Plunketville,
Smithville, Hochatown, Watson, Battiest, Pickens, Mount Herman,
Sherwood, Glover, Slim, Bethel, Oak Hill, Ringold, Golden and Rufe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern Oklahoma.

LAT...LON 3451 9446 3409 9448 3394 9515 3424 9515
      3425 9505 3451 9505
TIME...MOT...LOC 0226Z 239DEG 53KT 3425 9541 3425 9511 3398 9513

15
Local storm report, May 3, 11:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     MOUNT VERNON            33.17N 95.22W
05/03/2021                   FRANKLIN           TX   911 CALL CENTER

            SEVERAL TREES DOWN.

&&

AS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:55 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Red River, Smith, Titus, Upshur and 1 more65 min
May 4, 12:34 AM CDTSevere Thunderstorm WarningSHVBowie41 min
May 4, 1:10 AM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood50 min
May 4, 4:54 AM CDTSpecial Weather StatementSHVGregg, Harrison51 min
May 4, 5:13 AM CDTSpecial Weather StatementSHVRusk32 min
May 4, 10:15 AM CDTSpecial Weather StatementSHVAngelina, Nacogdoches45 min
May 4, 10:15 AM CDTSpecial Weather StatementSHVHarrison30 min
May 4, 10:40 AM CDTSpecial Weather StatementSHVNacogdoches, San Augustine, Shelby50 min
May 4, 11:07 AM CDTSevere Thunderstorm WarningSHVPanola, Shelby38 min
May 3, 11:59 PM CDTSpecial Weather StatementSHVSevier61 min
May 4, 12:25 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier34 min
May 4, 1:19 AM CDTSpecial Weather StatementSHVHempstead, Nevada41 min
May 4, 12:28 PM CDTSevere Thunderstorm WarningSHVUnion47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.